Not managing my pain today

I have had a steriod injection in my hip about 8 weeks ago ,which has given me a lot of pain relief, but yesterday the pain started coming back and today I am in bad pain ,even 400mg tramadol plus a fentanyl 12 mcg patch is not helping at all , does anyone know of anything else I can try ,or how often I may be able to have the steriod injection s , thanks Jacqui

33 Replies

oldestnewest
  • Hi jacqui

    Sorry your pain has come back I've had them in my spine and knee great relief for about 6 to 8 weeks then bang it's back with avengance. In the end I had a knee replacement which was a relief. My spine is a differant matter hence fentanyl patch. Sorry I can't be any more help you take care. Xxx

  • Thanks cloggs I feel I may be in the same position as you ,I see my orthopedic surgeon on 5/9/14 to see if a hip replacement would be our next plan. I think I will just have to wait till then . Thanks love Jacqui

  • Hi I am so sorry you are in such pain , I like you suffer every day without a second of relief, what ever you do DO NOT up the dosage of the patch , I did and now take 75 or 100 and it is killing me I have been told

    It takes your life , years off you

    Try just topping up with two paracetamol every 4 hours , they can help , really

    What is the main cause of your pain , what started it ????

    Have you tried other morphine , like Oprah morph less likelihood to take your life

    Please let me know

    Deborah

  • Good morning, I am sorry to see that you are having a hard time with fentanyl patches. My doctor has offered to put me on a 25 mg patch instead of the MST 40 mg twice aday.

    Can you let me know why you are saying these patches are shorten in your life. Are there bad side effects??

    Please let me know as I have to see the doctor soon with an answer

    Hope your day is full of sunshine, warmth and relief from pain

    Caroline

  • There has Been a ten year study done on then and they take ten to fifteen tears of your life I was told and I am 55 now , the pain clinic have said I have got to get off them

    In the study they affected everyone , and died young

    It has scared me , I am still in chronic pain with them so god help me when I try and get off them . They are so powerfully , they can kill with Just one patch , people in other county's it is a street drug .

    How did I end up on this

    My day has sunshine , just want to be pain free

    Deb

  • Hi Deb

    Only come of fentanyl with help of doctors and close family.i started going into almost coma like condition on them and just ripped the patch off. Then went through hell and back, pure cold chicken. Oramorph is now the dooctors orders.i do feel more in control as I can lower the dose slightly if I am havinga relaxing day.

    Good luck to you but remember that you need others around you.

  • Hi kathyg16

    How long were you on the patches when you decided to come of them. Xx

  • My heart goes out to you ,as like you I am 55yrs and am in a lot of pain daily , I have not been asked to come off any medication , but I don't think I could cope with the pain if I did ,as like you I am struggling with it , good luck Jacqui

  • Hello.

    A few years ago and even now was going through hell with pain on the scale of 10/10. Docter only had fentanyl patches left fot me to have.everything began ok and then I started having a sudden feeling of falling down into a coma type condition and then one day I just ripped off the patch, the itching on the site of the patch was unbearable. I went to the doctor aand he stopped the patch but didn't warn me about the cold turkey symptoms I would have to go through. So, so frightening. Got through with loads of help from husband and spending lots of time in my bed sleeping. Now I am on oramorph and a whole variety of drugs for pain. But I feel more in control of oramorph in that if if I have had a resting day I don't need so much.

    I hope that you can get the best treatment for your illness and that you have a Doctor whounderstands.

  • I meant dairympl not cloggs

  • I am Dalrymple I have not said anything about any drug ,only asked if anyone could help ,you must have got me mixed up Jacqui

  • Hi Caroline thank you for getting back , I was put on fentanyl patches at first I was on 50mcg ,these made me very sick and terrible headaches ,had to drop the strength to 12mcg with tramadol ,I am still in a lot of pain but just can't tolerate stronger fentanyl , good luck Jacqui

  • That is very unfair all the info I have spoken about came from dr bodycomme T the hospital

    There was a Canadian report done and that is where the info came from

  • Thanks painwhyme for getting back to you ,I think I will take your advise and top up with paracetamol ,until I see my orthopedic surgeon on September thanks Jacqui

  • Hi Deborah thank you for your advise, I am going to top up my medication with paracetamol ,until I see my orthopedic surgeon in September thanks Jacqui

  • Hi Deborah thank you for your advise, I am going to top up my medication with paracetamol ,until I see my orthopedic surgeon in September thanks Jacqui

  • Hi I am glad you have made that choice , I hope you can mange the pain kind regards deb

  • Hi I am glad you have made that choice , I hope you can mange the pain kind regards deb

  • Deborah is correct about simple old paracetamol. It helps the other drugs attain maximum efficiency.

  • Hi, I had the same injection but into my spine, it hurt like hell for two days and then it started to work and it made things a bit better but after about 4-5 weeks any help had gone. When I spoke to the pain doctor she told me I can have it done again and put me on the list and said I should have no more than a couple of weeks wait. My appointment came and it was about 6-7 weeks after my last one. But for one reason or another it has now been cancelled twice and have just been told appointment will be middle of September . So like you I have been left in so much pain I don't know where to start

    I take 40 mg MST twice aday, Pregabalin 225mg, and take Oramorph 10 mg four times aday.

    Have you been in touch with your GP to see if he could add in anything to help out until you can have the injection again. I am sure there should be something out there. Have you tried Pregabalin or a drug like it as it is meant to help reduce pain by doing something to the pain receptors in your brain.

    I take them but at too higher dose it just turns me into a zombie who just lays dosing on the settee all day long

    I really hope you can get a message to your pain team and get yourself booked in for another injection as you know this helps you

    Good luck and all the best of luck in sorting it out

    Caroline x

    PS I see u have fentanyl patches, do you find them helpful in reducing your pain as I have been offered to try them, he says I would start of in 25 mg patch

  • Sadly, drugs do not work for chronic pain. Steroids weaken bone. We are between a rock and a hard place. Look to alternatives, plenty info on this site.

  • So Sorry Sweetheart!!! I'm not sure but a lot of people have much success with using Cock's Cone, the doctors of the people I know have it in their knees so I don't see why you couldn't get it in your hip. I'd ask as it normally helps the pain for a much longer time. It's given in 3 injections spaced a few weeks apart. I pray this is helpful!!! xxx Mitzi

  • Thank you for getting back to me ,I have never heard of cocks cone is it an anisthetic injection or a steriod thanks Jacqui

  • Actually it's comes from a rooster. They say it works great and lasts lots longer plus it's not harmful to your bones like steroids. Hope this helps sweetheart!!! xxx Mitzi

  • Thanks mitz I think that would be well worth a go many thanks Jacqui

  • Its Cockscomb, not Cocks Cone and what it is is hyaronulic acid which some pharmaceutical companies happen to extract from rooster combs.

  • Hi Calceolaria thank you for correction regards Jacqui

  • Thanks Calceolaria I've never had it, but a friend of mine did and it helped her for along time. Sorry for the spelling it's not my strong suit. :) As my mom said you know or knew what I meant :) xxx Mitzi

  • Mitzi I must say Mitzi I have to thank you for your suggestion ,and regardless of the spelling ,I did know what you meant ,and that's the main thing xxxJacqui

  • Hyaluronic acid. I misspelled that! Correction only there in case you were going to ask someone who knows something about it. No criticism intended.

  • Hello

    Do you use a TENS ??, no-one seems to mention them here now

    BOB

  • Thanks for your reply Bob I have a tens it is of some use for my back , but my hip the problem is deep into the joint and I can't seem to touch it with anything just now , it may be I will have to give in and have a hip replacement kind regards Jacqui

  • Hi Dan I would like to try duloxetine but I don't think I could up my fentanyl 12mg as it still makes me sick ,but I am going to see the doc early Sept and I will ask about duloxetine , many thanks Jacqui

You may also like...